MAUDE Adverse Event Report: Synthes GmbH TFN-ADVANCE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

Synthes GmbH TFN-ADVANCE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.037.013S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on (b)(6) 2026 that hcp chose a 10/200mm 125 degree tfna implant to treat patient.With proper technique, the tfna was inserted into the patient and the next step to put the lag screw in proceeded.Guidewire and step reamer passed through the tfna implant appropriately but when it was time to put the lag screw implant in, the lag screw stop advancing and metal grinding noises were heard.Lag screw was removed and inserted again with the same result.After removing the now damaged lag screw, the instrumentation was checked over and it was confirmed that everything was properly assembled and nothing came loose throughout the course of the procedure.A new lag screw was chose and insertion was attempted again.This time the lag screw threads became stuck inside the tfna and time was spent disengaging the the two implants with much difficulty and some damage to the lag screw instrumentation.A third new lag screw was chosen and insertion was attempted free handed in case the cannula became fault but failed as well.We removed al implants and instruments and a new tfna implant was chosen assembled.From there, all instrumentation worked properly and the procedure was completed successfully.After the procedure, the discarded 10/200 125 degree tfna was reassembled on the instrumentation however this time, the improper 130 degree attachment was placed on the jig as a test.All implants and instrumentation worked properly, leading us to the conclusion that even though the implants was labeled as a 125 degree implants, it was actually a 130 degree mislabeled or manufactured incorrectly.This added well over 45 minutes to an hour to the procedure than it should have been.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11.Additional manufacturer narrative: d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.

Brand Name
TFN-ADVANCE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
Synthes GmbH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
Monument
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
+1(908)386-3534
MDR Report Key50034565
Report Number8030965-2026-07691
Device Sequence Number10503851
Product Code HSB
UDI-Device Identifier10886982095718
UDI-Public(01)10886982095718
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.037.013S
Device Lot Number264540P
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/29/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/02/2026
Supplement Date Received by Manufacturer07/29/2026
08/04/2026
08/12/2026
Initial Report FDA Received Date07/27/2026
Supplement Report FDA Received Date07/30/2026
08/05/2026
08/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown